Alert archive / Nevada / Wind Advisories in 2009

Wind Advisory 27, NWS Las Vegas, NV

May 1, 2009Clark County, Nye County, Nevada; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at May 1, 2009, 4:42 AM PDT for Clark County, Nye County, Nevada; San Bernardino County, California. It took effect at May 1, 2009, 3:00 PM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 1, 2009, 4:42 AM PDT (11:42 UTC)
In effect from
May 1, 2009, 3:00 PM PDT
Expired
May 2, 2009, 9:00 PM PDT
In force
30 hr
Issued by
NWS Las Vegas, NV

Counties San Bernardino County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2009-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2009-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4935 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 011142
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
442 AM PDT FRI MAY 1 2009

...STRONG WEST TO SOUTHWEST WINDS WILL OCCUR ACROSS PORTIONS OF
THE MOJAVE DESERT AND SOUTHERN GREAT BASIN LATE THIS AFTERNOON
THROUGH SATURDAY...

.WEST TO SOUTHWEST WINDS WILL INCREASE ACROSS THE WESTERN MOJAVE
DESERT LATE THIS AFTERNOON AS AN AREA OF LOW PRESSURE APPROACHES
THE NORTHERN CALIFORNIA COAST. THE WIND WILL CONTINUE TONIGHT AND
SATURDAY AS THE STORM SYSTEM MOVES ACROSS THE GREAT BASIN.

CAZ523>525-012230-
/O.NEW.KVEF.WI.Y.0027.090501T2200Z-090503T0400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
442 AM PDT FRI MAY 1 2009

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR NORTHWEST AND CENTRAL SAN BERNARDINO COUNTY...WHICH
IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT SATURDAY.

WEST WINDS WILL INCREASE ACROSS NORTHWEST SAN BERNARDINO COUNTY
LATE THIS AFTERNOON AND CONTINUE THROUGH SATURDAY EVENING. WEST
WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL OCCUR. THE
WIND WILL SPREAD EAST INTO CENTRAL SAN BERNARDINO COUNTY AS WELL
IMPACTING AREAS SUCH AS THE MORONGO BASIN AND BAKER.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ017-019-012230-
/O.NEW.KVEF.WI.Y.0027.090502T0300Z-090502T1400Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON
442 AM PDT FRI MAY 1 2009

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SPRING MOUNTAINS...SOUTHERN NYE AND WESTERN
CLARK COUNTIES...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
PDT SATURDAY.

WEST TO SOUTHWEST WINDS WILL INCREASE EARLY THIS EVENING IN THE
ADVISORY AREA AHEAD OF A LOW PRESSURE SYSTEM ENTERING THE GREAT
BASIN. THERE WILL BE A PERIOD OF STRONGER DOWNSLOPE WINDS IN THE
LEE OF THE SPRING MOUNTAINS AND WITHIN RED ROCK CANYON BETWEEN 9
PM THIS EVENING AND 5 AM SATURDAY. WEST TO SOUTHWEST WINDS OF 20
TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

PIERCE
5 follow-up statements
000 
WWUS75 KVEF 012151
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
251 PM PDT FRI MAY 1 2009

.WEST TO SOUTHWEST WINDS WILL INCREASE ACROSS THE WESTERN MOJAVE
DESERT THIS EVENING AS AN AREA OF LOW PRESSURE APPROACHES THE
NORTHERN CALIFORNIA COAST. THE WIND WILL CONTINUE TONIGHT AND
SATURDAY AS THE STORM SYSTEM MOVES ACROSS THE GREAT BASIN.

CAZ523>525-020600-
/O.CON.KVEF.WI.Y.0027.090501T2200Z-090503T0400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
251 PM PDT FRI MAY 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY FOR THE
NORTHERN HALF OF SAN BERNARDINO COUNTY AND THE MORONGO BASIN.

WEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH
ACROSS NORTHWEST SAN BERNARDINO COUNTY THIS EVENING AND CONTINUE
THROUGH SATURDAY EVENING. THE WIND WILL SPREAD EAST INTO CENTRAL
SAN BERNARDINO COUNTY AS WELL...IMPACTING AREAS SUCH AS THE MORONGO
BASIN AND BAKER.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ017-019-020600-
/O.CON.KVEF.WI.Y.0027.090502T0300Z-090502T1400Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON
251 PM PDT FRI MAY 1 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM
PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE SPRING MOUNTAINS...WESTERN
CLARK COUNTY AND SOUTHERN NYE COUNTY FROM 8 PM THIS EVENING TO 7
AM PDT SATURDAY.

WEST TO SOUTHWEST WINDS WILL INCREASE EARLY THIS EVENING AHEAD OF
A LOW PRESSURE SYSTEM ENTERING THE GREAT BASIN. THERE WILL BE A
PERIOD OF STRONGER DOWNSLOPE WINDS ON THE EAST SIDE OF THE SPRING
MOUNTAINS AND WITHIN RED ROCK CANYON BETWEEN 9 PM THIS EVENING AND
5 AM SATURDAY. WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS
OF 45 TO 50 MPH ARE POSSIBLE.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

MORGAN
000 
WWUS75 KVEF 020558
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1058 PM PDT FRI MAY 1 2009

.A PACIFIC STORM MOVING ACROSS THE AREA TONIGHT AND SATURDAY WILL
BRING GUSTY WINDS TO THE AREA THROUGH MUCH OF SATURDAY.

CAZ523>525-021400-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-090503T0400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
1058 PM PDT FRI MAY 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY FOR
WESTERN AND EASTERN MOJAVE DESERT AND THE MORONGO BASIN.

WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL
CONTINUE ACROSS MUCH OF SAN BERNARDINO COUNTY THROUGH LATE
TONIGHT BEFORE DECREASING TOWARDS MORNING. HOWEVER WINDS WILL
INCREASE ONCE AGAIN EARLY SATURDAY AND CONTINUE WITH GUSTS TO NEAR
50 MPH THROUGH SATURDAY EVENING. IN ADDITION TO THE WINDS...
LOCAL AREAS OF BLOWING SAND AND DUST MAY RAPIDLY LOWER
VISIBILITIES.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ017-019-021400-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-090502T1400Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON
1058 PM PDT FRI MAY 1 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY FOR
WESTERN CLARK AND SOUTHERN NYE COUNTY...THE SPRING MOUNTAINS...
AND THE RED ROCK CANYON AREA.

WEST TO SOUTHWEST WINDS WILL CONTINUE OVERNIGHT AHEAD OF A LOW
PRESSURE SYSTEM ENTERING THE GREAT BASIN. THIS WILL RESULT IN
POSSIBLE DOWNSLOPE WINDS ON THE EAST SIDE OF THE SPRING MOUNTAINS
AND WITHIN RED ROCK CANYON THROUGH 5 AM SATURDAY. SOUTHWEST TO
WEST WINDS BETWEEN 20 AND 35 MPH WITH GUSTS OF 45 TO 50 MPH ARE
POSSIBLE UNDER THESE CONDITIONS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KVEF 021148
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
448 AM PDT SAT MAY 2 2009

NVZ017-019-021300-
/O.CAN.KVEF.WI.Y.0027.000000T0000Z-090502T1400Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON
448 AM PDT SAT MAY 2 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR WESTERN CLARK AND SOUTHERN NYE COUNTIES AND THE
SPRING MOUNTAINS.

AUTOMATED SENSORS AROUND THE AREA SHOW THAT WINDS SPEEDS AND
HIGHER GUSTS HAVE BEEN ON THE DECREASE SINCE 2 AM. A HIGH
RESOLUTION MODEL USED TO FORECAST WINDS AND THE POTENTIAL OF
STRONGER DOWNSLOPE GUSTS IN THE LEE OF THE SPRING MOUNTAINS
INDICATED A RAPID DECREASE IN WINDS SPEEDS AFTER 2 AM. 

SOME PEAK WIND REPORTS INCLUDE:

DESERT ROCK (ASOS)...............44 MPH
DESERT ROCK (DOE)................53 MPH
RED ROCK CANYON RAWS.............47 MPH
MOUNTAIN SPRINGS RAWS............46 MPH
KYLE CANYON RAWS.................56 MPH

$$

CAZ523>525-022000-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-090503T0400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
448 AM PDT SAT MAY 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
NORTHWEST AND CENTRAL SAN BERNARDINO COUNTY.

WEST WINDS HAVE SUBSIDED SOME EARLY THIS MORNING BUT WILL INCREASE
AGAIN TODAY. WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 45
TO 50 MPH WILL OCCUR ACROSS MUCH OF SAN BERNARDINO COUNTY THROUGH
9 PM THIS EVENING. IN ADDITION TO THE WINDS... LOCAL AREAS OF
BLOWING SAND AND DUST MAY RAPIDLY LOWER VISIBILITIES.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

PIERCE
000 
WWUS75 KVEF 022008
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
108 PM PDT SAT MAY 2 2009

CAZ523>525-030400-
/O.CON.KVEF.WI.Y.0027.000000T0000Z-090503T0400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
108 PM PDT SAT MAY 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
THE NORTHWEST AND CENTRAL SAN BERNARDINO COUNTY.

WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL
OCCUR ACROSS MUCH OF SAN BERNARDINO COUNTY THROUGH 9 PM THIS
EVENING. IN ADDITION TO THE WINDS... LOCAL AREAS OF BLOWING SAND
AND DUST MAY RAPIDLY LOWER VISIBILITIES. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KVEF 030347
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
847 PM PDT SAT MAY 2 2009

CAZ523>525-030500-
/O.EXP.KVEF.WI.Y.0027.000000T0000Z-090503T0400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
847 PM PDT SAT MAY 2 2009

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
WESTERN MOJAVE DESERT...EASTERN MOJAVE DESERT...AND THE MORONGO
BASIN.

ALTHOUGH LOCAL GUSTY WINDS WILL CONTINUE THROUGH THE REST OF THE
NIGHT...WIDESPREAD WIND GUSTS TO OVER 40 MPH ARE NO LONGER
EXPECTED THIS EVENING. THUS THE WIND ADVISORY WILL BE ALLOWED TO
EXPIRE AS OF 9 PM PDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 1, 4:07 AM PDT, 35 minutes earlier.

Area forecast discussion, May 1, 4:07 AM PDT, 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
407 AM PDT FRI MAY 1 2009

CORRECTED SYNOPSIS

.SYNOPSIS...A PACIFIC STORM APPROACHING THE NORTHERN CALIFORNIA
COAST TODAY WILL BRING CONSIDERABLE CLOUDS TO THE AREA WITH A CHANCE
OF SHOWERS IN THE SOUTHERN SIERRA. MOSTLY CLOUDY AND BREEZY TO WINDY
CONDITIONS WITH A GOOD CHANCE OF SHOWERS CAN BE EXPECTED TONIGHT AND
SATURDAY...FOLLOWED BY PARTIAL CLEARING WITH WARMER TEMPERATURES
SUNDAY. VERY WARM WEATHER IS LIKELY FOR THE SECOND HALF OF NEXT WEEK
AS HIGH PRESSURE BUILDS OVERHEAD.
&&

.SHORT TERM...WATER VAPOR SHOWS TROUGH OVER THE EASTERN PACIFIC
ALONG 135 WEST BEGINNING TO GO NEGATIVE TILT. A PLUME OF SUBTROPICAL
MOISTURE WILL CONTINUE TO BE DRAWN NORTHWARD OVER THE MOJAVE DESERT
AND SOUTHERN GREAT BASIN LEADING TO CONSIDERABLE CLOUDINESS TODAY.
AS FOR RAINFALL...REGIONAL RADAR AND SURFACE OBSERVATIONS SHOW LIGHT
RAIN SHOWERS OCCURRING OVER CENTRAL CALIFORNIA AND NOW STARTING TO
SPILL OVER THE CENTRAL SIERRA INTO RENO. MODELS IN GOOD AGREEMENT
KEEPING THE BRUNT OF PRECIPITATION ACROSS NORTHERN CALIFORNIA AND
NEVADA TODAY. AS TROUGH MOVES INTO THE GREAT BASIN TONIGHT THROUGH
SATURDAY MORNING SHOWERS AND EVEN A FEW THUNDERSTORMS WILL OCCUR.
HIGHEST POPS WILL OCCUR MAINLY NORTH AND EAST OF LAS VEGAS WITH
SOUTHERN LOCALES SUCH AS LAKE HAVASU CITY AND TWENTYNINE PALMS
RECEIVING LITTLE OR NOTHING. UPPER TROUGH WILL CONTINUE EAST
SATURDAY AFTERNOON WITH SHOWERS ENDING FROM THE WEST THROUGHOUT THE
DAY. FOR SUNDAY...AREA LIES UNDER A DIRTY ZONAL FLOW AS SEVERAL
SHORTWAVE TROUGHS EJECT INLAND THROUGH THE PACIFIC NORTHWEST AS THE
PARENT LOW REMAINS OVER THE NORTHEAST PACIFIC. A WEST WIND AT THE
SURFACE WILL START TO INCREASE ACROSS PORTIONS OF WESTERN AND
CENTRAL SAN BERNARDINO COUNTY LATE THIS AFTERNOON. THE WINDS WILL
CONTINUE FOR THE MOST PART THROUGH SATURDAY EVENING. THERE COULD BE
A BRIEF LULL IN THE WINDS TONIGHT BUT AT ANY RATE HAVE ISSUED A LONG
DURATION WIND ADVISORY FOR THE WESTERN MOJAVE DESERT. LAST TWO RUNS
OF THE NMM AND ARW CENTERED OVER THE SPRING MOUNTAINS/RED ROCK
CANYON INDICATE MODERATE (30-40 KTS) DOWNSLOPE WINDS FOR A PERIOD
BETWEEN 8 PM AND 7 AM SATURDAY AHEAD OF THE INCOMING TROUGH. A WIND
ADVISORY HAS ALSO BEEN ISSUED FOR SOUTHERN NYE/WESTERN CLARK AND THE
SPRING MOUNTAINS TONIGHT.

.LONG TERM...LITTLE CHANGE WAS NEEDED THIS EVENING AS MODELS SHOW
GOOD CONTINUITY WITH PREVIOUS RUNS IN THE EXTENDED PERIOD...KEEPING
ZONAL WESTERLY FLOW OVER THE AREA THROUGH MOST OF NEXT WEEK.
NORTHERN ZONES STILL HAVE A VERY SLIGHT CHANCE OF PRECIPITATION
THROUGH THE PERIOD...HOWEVER...MINOR PERTURBATIONS MOVING THROUGH
OUT THE FLOW WILL LIKELY ONLY RESULT IN SOME SCT MID AND HIGHER
LEVEL CLOUDS. HEIGHTS WILL RISE THROUGHOUT THE PERIOD GIVING US A
WARMING TREND...UP TO OVER 10 DEGREES ABOVE AVERAGE BY THE END OF
NEXT WEEK.
&&

AVIATION...FOR MCCARRAN...AN AREA OF LOW PRESSURE APPROACHING FROM
THE WEST WILL RESULT IN SOUTH TO SOUTHWEST WINDS THROUGH SATURDAY
AFTERNOON AND A CHANCE OF PRECIPITATION ON SATURDAY. WIND GUSTS
WILL BE AROUND 25 KTS FRIDAY AND HIGHER ON SATURDAY. ON
SATURDAY...CIGS ASSOCIATED WITH SHOWERS WILL DROP BELOW
8KT...OTHERWISE...CIGS SHOULD REMAIN ABOVE 8KFT AGL. CONDITIONS WILL
BEGIN TO IMPROVE SATURDAY EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...INCREASING/LOWERING CLOUDS ARE EXPECTED ACROSS THE
SOUTHERN SIERRA BY FRIDAY AFTERNOON WITH MTNS OBSCD IN
CLOUDS/SHOWERS. WINDS WILL INCREASE OUT OF THE SOUTH TO SOUTHWEST
AFTER FRIDAY WITH GUSTS TO 35KTS POSSIBLE WESTERN PORTION OF THE
DAGGETT CORRIDOR. A PACIFIC STORM TO MOVE ACROSS THE AREA LATE
FRIDAY AND SATURDAY FOR GUSTY WINDS...LOWERING CIGS AND SCATTERED
SHOWERS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 8 PM THIS EVENING TO 7 AM PDT SATURDAY FOR
     NVZ017-019.
AZ...NONE.
CA...WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM PDT SATURDAY FOR
     CAZ523>525.
&&

PIERCE/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 30, 3:11 PM PDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
311 PM PDT THU APR 30 2009

CAZ519-010700-
EASTERN SIERRA SLOPES-
311 PM PDT THU APR 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

QUIET WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SYSTEM IS EXPECTED TO BRING UP TO SIX INCHES OF SNOW TO
ELEVATIONS ABOVE 8000 FEET FRIDAY EVENING THROUGH SATURDAY
MORNING. A WINTER WEATHER ADVISORY MAY BE REQUIRED. DRY WEATHER
WITH BREEZY PERIODS CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ002-003-036-CAZ523>527-NVZ021-022-010700-
LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
SOUTHERN CLARK COUNTY-
311 PM PDT THU APR 30 2009 /311 PM MST THU APR 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

QUIET WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

BREEZY CONDITIONS ARE EXPECTED IN THE WESTERN MOJAVE DESERT
FRIDAY...WITH WINDS INCREASING AND SPREADING ACROSS MUCH OF THE
DESERT SATURDAY. WIND ADVISORIES MAY BE REQUIRED. DRY AND WARMER
WEATHER WITH BREEZY PERIODS CAN BE EXPECTED SUNDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001-CAZ520>522-NVZ014>020-010700-
NORTHWEST PLATEAU-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SPRING MOUNTAINS-LAS VEGAS VALLEY-
311 PM PDT THU APR 30 2009 /311 PM MST THU APR 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

QUIET WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SYSTEM WILL BRING A GOOD CHANCE OF RAIN AND HIGH
ELEVATION SNOW FRIDAY NIGHT AND SATURDAY. DRY AND WARMER WEATHER
WITH BREEZY PERIODS CAN BE EXPECTED SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 2:42 PM PDTWinter Weather AdvisoryVEFInyo14 hr

Nearby

Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.